MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-20; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-20; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-20
Medical Device Problem Codes Low Test Results (2458); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All analyses for all samples were judged "positive", with multiple interpretive program (ip) messages indicating the possibility of sample abnormality and that review was necessary prior to reporting.The sysmex xn-3000/xn-3100 instruction for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages details the method in which the analyzer conveys its findings."when analysis data is analyzed in the ipu, information that supplements the positive/negative sample judgment appears in the [data browser] screen.Results without an error messages are classified into positive/negative based on the preset criteria.The system bases its judgments on comprehensive surveys of numerical data, particle size distributions, scattergrams, and provides easily-to-understand flags/messages indicating the instruments findings.These flags/messages are referred to as "ip (interpretive program) messages." the user is cautioned that: "a "positive" or "error" judgment indicates the possibility of an abnormality." "if a "positive" or "error" judgment occurs, check the data and repeat the test or examine carefully in accordance with the protocol of your laboratory." chapter 10 - checking analysis data (sample explorer), section 10.1.4 - numerical data of the analysis results, describes the masks and marks that may be added to analysis data.Masks and marks indicate an abnormality in the analysis data.An asterisk [*] indicates the data is unreliable.All analyses for all sample results generated plt-i results with an asterisk, indicating the need for further review of the sample prior to resulting.The xn-20 is intended for in vitro diagnostic use in screening patient populations found in clinical laboratories.Values obtained in cbc analysis are used in conjunction with other clinical signs and symptoms to determine patient diagnosis and treatment.Good laboratory practice requires that a system be in place for confirming and reporting critical values and/or significant changes in the patient test results (delta checks, previous result reviews, verification by another method, peripheral smear examination, etc.).The data suggests a patient/specimen specific abnormality contributed to the event.The analyzer alerted the user to sample abnormalities by flagging analysis results.No analyzer deficiency was identified.
 
Event or Problem Description
A patient in (b)(6) received an unnecessary platelet (plt) transfusion based on erroneous low plt results generated by the analyzer.There was no harm reported due to the unnecessary transfusion.

Brand Name
SYSMEX XN-20
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
karen bieletzki
577 aptakisic rd
lincolnshire, IL 60069
2245439710
MDR Report Key13506724
Report Number1000515253-2022-00002
Device Sequence Number14783645
Product Code GKZ
UDI-Device Identifier04987562424221
UDI-Public0104987562424221
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-20
Device Catalogue NumberAE797961
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2022
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 WK
Patient SexMale